An Approximating-Interpolatory Subdivision Scheme.

Abstract : In the last decade, study and construction of quad/triangle subdivision schemes have attracted attention. The quad/triangle subdivision starts with a control mesh consisting of both quads and triangles and produces ner and ner meshes with quads and triangles (Fig. 1). Design- ers often want to model certain regions with quad meshes and others with triangle meshes to get better visual qual- ity of subdivision surfaces. Smoothness analysis tools exist for regular quad/triangle vertices. Moreover C1 and C2 quad/triangle schemes (for regular vertices) have been con- structed. But to our knowledge, there are no quad/triangle schemes that uni es approximating and interpolatory sub- division schemes. In this paper we introduce a new subdivision operator that uni es triangular and quadrilateral subdivision schemes. Our new scheme is a generalization of the well known Catmull- Clark and Butterfly subdivision algorithms. We show that in the regular case along the quad/triangle boundary where vertices are shared by two adjacent quads and three adjacent triangles our scheme is C2 everywhere except for ordinary Butterfly where our scheme is C1.
Document type :
Journal articles
Liste complète des métadonnées

Cited literature [10 references]  Display  Hide  Download
Contributor : Sandrine Lanquetin <>
Submitted on : Tuesday, November 8, 2011 - 11:42:44 AM
Last modification on : Wednesday, September 12, 2018 - 1:26:30 AM
Document(s) archivé(s) le : Thursday, February 9, 2012 - 2:30:58 AM


Files produced by the author(s)


  • HAL Id : hal-00639051, version 1



Yacine Boumzaid, Sandrine Lanquetin, Marc Neveu, François Destelle. An Approximating-Interpolatory Subdivision Scheme.. International Journal of Pure and Applied Mathematics, Academic Publishing Ltd, 2011, 71 (1), pp.129-147. ⟨hal-00639051⟩



Record views


Files downloads